Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Cyproterone acetate and acne

Discussion in 'PCOS Community' started by Kamille, Jul 26, 2011.

  1. Kamille

    Kamille Member

    Joined:
    Oct 16, 2010
    Messages:
    68
    Likes Received:
    1
    Dislikes Received:
    0
    Hello girls,
    I don't know if I have PCOS but I have both acne and hair loss so I thought this section was the most appropriate for my question.
    I have hair loss, probably due to low ferritin levels and an hormonal imbalance. According to my blood tests I have a mild hyperandrogenia.
    I had acne for years, until I started taking a birth control pill (Diane 35) that contained 2 mg Cyproterone acetate, at 21 years. I had no acne at all for 6 years, while I was taking (only) this pill.
    Around December 2010, because of my hair loss, I started taking Androcur, which contains 50 mg Cyproterone acetate. It was the only change, I was still under Diane 35. A few months later, my acne gradually came back.
    I'm still taking Androcur, with Provames now (estradiol, 2mg) and my acne is still there. It's not too strong so I can conceal it with make-up. The problem is that I lose a lot of hair everyday and my hair is as oily as before (I have to wash it everyday).
    I think Androcur is not working for me and I don't know what to think about my acne. What happens to me sounds totally illogical and the doctors I saw could not give me an explanation.
    I would like to know if some of you experienced a similar situation and hope you can give me some advice. My endocrinologist thinks the treatment will work and I should not stop it. She doesn't take into account my acne because it's mild and she doesn't see it due to my makeup. Basically, she thinks I'm a bit crazy and I have no acne at all...
    Thank you for your help and sorry for the long message.
     
  2. dying curls

    dying curls Guest

    Hey,

    I have PCOS and pretty much have the same treatment as you do : androcur and oromones (estradiol 2mg). It stopped my hair loss and other pcos symptoms.

    Have you had an hormonal check up while on this treatment. If you still have oily skin and acne maybe you have another condition.

    My cousin was first treated for pcos with androcur (she had only acne no hair loss though) because diane 35 did not decrease her androgens. Androcur work for a few weeks then her symptoms came back. It was discovered later she did not have PCOS but late onset congenitale adrenal hyperplasia and she needed another type of treatment because others hormones like cortisol were messed up. This is just an example, i am not saying this is your case.


    If you are still experiencing acne while on androcur see your doctor. The hair loss is another issue ...sometimes even androcur does not work for hair loss, but acne is usually easier to take care of.

    Ask for a new hormonal check up.
     
  3. Kamille

    Kamille Member

    Joined:
    Oct 16, 2010
    Messages:
    68
    Likes Received:
    1
    Dislikes Received:
    0
    Hello Dying Curls and thank you for your help. I had no idea I could ask for an hormonal checkup while taking my treatment. I am going to try to get that. I hope this will give me more clues.
     
  4. dying curls

    dying curls Guest

    Endo usually do one to check up wether or not the treatment is working.
    If androcur is working your male hormones should be in check.
    If they're not it means the treatment does not work.
     
  5. Beliza

    Beliza Experienced Member

    Joined:
    Oct 9, 2009
    Messages:
    663
    Likes Received:
    0
    Dislikes Received:
    0
    I used Diane35 for 1.5 years but it stopped working for my acne. My derm said changing to Yasmin could help. I don't think she prescribes Androcur, so I cannot compare. I haven't tried Yasmin yet, but I want to get rid of my oily scalp even more than the mild acne I have. Please let me know, Kamille, how you are doing and if you changed treatments.
     
  6. Janie-Ann

    Janie-Ann Guest

    I don't wear any makeup at all when I go to a doctor, no matter what I'm there for. When it's possible, no nail polish either. I think skin and nails give important clues to what's going on in our body.
    Good luck though... sorry I have no answer to your actual question
     
  7. Deirdre

    Deirdre Senior Member

    Joined:
    Sep 17, 2006
    Messages:
    3,460
    Likes Received:
    9
    Dislikes Received:
    0
    Since testosterone is a trigger for acne, it follows that cyproterone acetate should reduce it since it blocks androgens. I know that since I started taking it (along with dutasteride) my life long skin oiliness disappeared. I would also suggest asking for a hormonal evaluation in this case.
     
  8. Arushi

    Arushi Guest

    hey this post is kinda old...but i just went through it...im experiencing the same thing...diane stopped working after 1.5 years..did u switch to yasmin and have any success with it??
    (desperate )
     

Share This Page